PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Adolescent with prolonged toxidrome.

Abstract A 13-year-old female was presented to the emergency department following an intentional ingestion. The patient developed significant toxicity including multiple, discreet tonic-clonic seizures. Despite appropriate resuscitation and antidotal management, the patient's symptoms persisted for more than 36 hours post-ingestion. An upright abdominal radiograph was performed revealing a radiopacity suggesting a pharmacobezoar. An esophagogastroduodenoscopy was performed with successful removal of a tennis ball-sized pharmacobezoar. The patient's symptoms subsequently subsided and she recovered fully with no neurologic deficits. Diphenhydramine has not been previously identified as a medication likely to form a pharmacobezoar and has not been shown to be radiopaque. Though bezoar formation is a rare clinical scenario, it is one that toxicologists must consider in patients with clinical courses that persist far beyond expected based on known toxicokinetic principles.
PMID
Related Publications

Status epilepticus and wide-complex tachycardia secondary to diphenhydramine overdose.

Wide complex tachycardia in a pediatric diphenhydramine overdose treated with sodium bicarbonate.

Novel use of dexmedetomidine for the treatment of anticholinergic toxidrome.

Acetaminophen/diphenhydramine overdose in profound hypothermia.

Endoscopic removal of pharmacobezoar in case of intentional potassium overdose.

Authors

Mayor MeshTerms
Keywords

Antihistamine

bezoar

overdose

pediatrics

Journal Title clinical toxicology (philadelphia, pa.)
Publication Year Start




PMID- 28421841
OWN - NLM
STAT- MEDLINE
DA  - 20170419
DCOM- 20170425
LR  - 20170425
IS  - 1556-9519 (Electronic)
IS  - 1556-3650 (Linking)
VI  - 55
IP  - 5
DP  - 2017 Jun
TI  - Adolescent with prolonged toxidrome.
PG  - 364-365
LID - 10.1080/15563650.2017.1287912 [doi]
AB  - A 13-year-old female was presented to the emergency department following an
      intentional ingestion. The patient developed significant toxicity including
      multiple, discreet tonic-clonic seizures. Despite appropriate resuscitation and
      antidotal management, the patient's symptoms persisted for more than 36 hours
      post-ingestion. An upright abdominal radiograph was performed revealing a
      radiopacity suggesting a pharmacobezoar. An esophagogastroduodenoscopy was
      performed with successful removal of a tennis ball-sized pharmacobezoar. The
      patient's symptoms subsequently subsided and she recovered fully with no
      neurologic deficits. Diphenhydramine has not been previously identified as a
      medication likely to form a pharmacobezoar and has not been shown to be
      radiopaque. Though bezoar formation is a rare clinical scenario, it is one that
      toxicologists must consider in patients with clinical courses that persist far
      beyond expected based on known toxicokinetic principles.
FAU - Johnson, Jami
AU  - Johnson J
AD  - a Oklahoma Center for Poison and Drug Information, University of Oklahoma College
      of Pharmacy , Oklahoma City , OK , USA.
FAU - Williams, Kristie
AU  - Williams K
AD  - a Oklahoma Center for Poison and Drug Information, University of Oklahoma College
      of Pharmacy , Oklahoma City , OK , USA.
FAU - Banner, William Jr
AU  - Banner W Jr
AD  - a Oklahoma Center for Poison and Drug Information, University of Oklahoma College
      of Pharmacy , Oklahoma City , OK , USA.
AD  - b Pediatric Services, Pediatric Critical Care and Toxicology , Integris Baptist
      Medical Center , Oklahoma City , OK , USA.
LA  - eng
PT  - Case Reports
PT  - Journal Article
DEP - 20170213
PL  - England
TA  - Clin Toxicol (Phila)
JT  - Clinical toxicology (Philadelphia, Pa.)
JID - 101241654
RN  - 0 (Cholinergic Antagonists)
RN  - 8GTS82S83M (Diphenhydramine)
SB  - AIM
SB  - IM
MH  - Adolescent
MH  - Bezoars/*diagnostic imaging/*therapy
MH  - Cholinergic Antagonists/*poisoning
MH  - Diphenhydramine/*poisoning
MH  - Drug Overdose/therapy
MH  - Emergency Service, Hospital
MH  - Endoscopy, Digestive System
MH  - Female
MH  - Humans
MH  - Seizures/diagnostic imaging/therapy
MH  - Treatment Outcome
OTO - NOTNLM
OT  - *Antihistamine
OT  - *bezoar
OT  - *overdose
OT  - *pediatrics
EDAT- 2017/04/20 06:00
MHDA- 2017/04/26 06:00
CRDT- 2017/04/20 06:00
AID - 10.1080/15563650.2017.1287912 [doi]
PST - ppublish
SO  - Clin Toxicol (Phila). 2017 Jun;55(5):364-365. doi: 10.1080/15563650.2017.1287912.
      Epub 2017 Feb 13.

<?xml version="1.0" encoding="UTF-8"?>
<b:Sources SelectedStyle="" xmlns:b="http://schemas.openxmlformats.org/officeDocument/2006/bibliography"  xmlns="http://schemas.openxmlformats.org/officeDocument/2006/bibliography" >
</b:Sources>